Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 262, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 26, 2001, 11:38 PM CST for Hardeman County, Haywood County, Madison County, Tennessee. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 26, 2001, 11:38 PM CST (05:38 UTC)
- Expired
- Nov 27, 2001, 12:30 AM CST
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hardeman County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 12:40 AM CST | Thunderstorm Wind | Cedar Grove, TN | One mobile home was damaged. Several trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 11:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
064 WUUS54 KMEG 270539 SVRMEM TNC069-075-113-270630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1138 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE SOUTHEAST HAYWOOD COUNTY IN SOUTHWEST TENNESSEE MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1230 AM CST. * AT 1134 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER WHITEVILLE...MOVING NORTHEAST AT 45 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1230 AM CST INCLUDE... HILLVILLE... CLOVERPORT... MERCER... MEDON... BEMIS... JACKSON... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3541 8932 3527 8919 3560 8861 3581 8868
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:35 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 26, 8:35 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 835 PM CST MON NOV 26 2001 COLD FRONT EXTENDED FROM SOUTH CENTRAL IOWA SOUTH THROUGH MISSOURI INTO NORTHWEST ARKANSAS. THUNDERSTORMS CONTINUE ACROSS MUCH OF THE WESTERN HALF OF FORECAST AREA. HAVE UPDATED FORECAST A COUPLE OF TIMES ALREADY TO HANDLE TORNADO WATCHES. NO OTHER CHANGES ARE NEEDED TO FORECAST AT THIS TIME. .MEG...NONE.
In the hours before
Special weather statement, Nov 26, 8:56 PM CST, 2 hours 42 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-270330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 856 PM CST MON NOV 26 2001 ...TORNADO WATCH CANCELLED FOR PARTS OF NORTHEAST ARKANSAS... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PARTS OF NORTHEAST ARKANSAS. TORNADO WATCH NUMBER 827 HAS BEEN CANCELLED FOR RANDOLPH AND LAWRENCE COUNTIES IN NORTHEAST ARKANSAS. TORNADO WATCH NUMBER 827 REMAINS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES. IN ARKANSAS...CLAY...GREENE...CRAIGHEAD...MISSISSIPPI...POINSETT... CROSS...CRITTENDEN...ST. FRANCIS AND LEE. IN MISSOURI...DUNKLIN AND PEMISCOT IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON... CARROLL...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON... HENDERSON...DECATUR...SHELBY...FAYETTE...HARDEMAN...CHESTER... MCNAIRY AND HARDIN. IN MISSISSIPPI...DESOTO...MARSHALL...BENTON...TIPPAH...ALCORN... PRENTISS...TISHOMINGO...TUNICA...TATE AND UNION.
Special weather statement, Nov 26, 10:26 PM CST, 1 hour 12 minutes before
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-020>024- TNZ001>004-019>021-048>055-088>092-270500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1026 PM CST MON NOV 26 2001 ...TORNADO WATCH CANCELLED FOR NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. TORNADO WATCH NUMBER 827 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. IN ARKANSAS...CLAY...GREENE...CRAIGHEAD...MISSISSIPPI...POINSETT... CROSS...CRITTENDEN...ST. FRANCIS AND LEE. IN MISSOURI...DUNKLIN AND PEMISCOT. TORNADO WATCH NUMBER 827 REMAINS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES. IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON... CARROLL...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON... HENDERSON...DECATUR...SHELBY...FAYETTE...HARDEMAN...CHESTER... MCNAIRY AND HARDIN. IN MISSISSIPPI...DESOTO...MARSHALL...BENTON...TIPPAH...ALCORN... PRENTISS...TISHOMINGO...TUNICA...TATE AND UNION.
Local storm report, Nov 26, 11:35 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CST MON NOV 26 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM CEDARVIEW MS WIND DAMAGE
11/26/01 DESOTO ONE HOME DAMAGED.
NUMEROUS TREES DOWN.
1129 PM SPRINGVILLE TN TORNADO
11/26/01 HENRY TWO HOMES DESTROYED.
REPORTED BY HENRY COUNTY
S.O.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 9:11 PM CST | Flash Flood Warning | MEG | Tipton | 2 hr |
| Nov 26, 11:09 PM CST | Tornado Warning | MEG | Henry | 51 min |
| Nov 27, 12:13 AM CST | Severe Thunderstorm Warning | MEG | Chester, McNairy | 47 min |
| Nov 27, 12:17 AM CST | Tornado Warning | MEG | Madison | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.